Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 77, NWS Jackson, MS

March 14, 20114 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 14, 2011, 2:55 PM CDT for 4 counties in Mississippi. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 14, 2011, 2:55 PM CDT (19:55 UTC)
Expired
Mar 14, 2011, 3:34 PM CDT
In force
39 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Kemper County, MS, Neshoba County, MS, Newton County, MS, Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 89 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 3:10 PM CDTTSTM WND DMGLawrence, MSA TREE AND UTILITY LINES WERE DOWNED NEAR LAWRENCE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 1:22 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

843 
WUUS54 KJAN 141955
SVRJAN
MSC069-099-101-123-142045-
/O.NEW.KJAN.SV.W.0077.110314T1955Z-110314T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT MON MAR 14 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHWESTERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTHERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
  NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PROSPECT...NEWTON...

* UNTIL 345 PM CDT

* AT 255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM DOWDVILLE TO 14 MILES SOUTHWEST OF LAWRENCE MOVING EAST AT 40
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DIXON...CONEHATTA...NESHOBA...STRATTON...DECATUR...BETHSAIDA...
  HOUSE...LITTLE ROCK...FORESTDALE...HERBERT SPRINGS...DUFFEE AND
  BLUFF SPRINGS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR MISSISSIPPI.

&&

LAT...LON 3258 8887 3257 8891 3248 8891 3226 8898
      3223 8948 3248 8939 3258 8932 3271 8931
      3283 8879
TIME...MOT...LOC 1955Z 256DEG 33KT 3265 8929 3223 8942

$$

DL
2 follow-up statements
124 
WWUS54 KJAN 142010
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT MON MAR 14 2011

MSC123-142020-
/O.CAN.KJAN.SV.W.0077.000000T0000Z-110314T2045Z/
SCOTT MS-
310 PM CDT MON MAR 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SCOTT COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR MISSISSIPPI.

LAT...LON 3269 8884 3259 8887 3257 8891 3226 8898
      3225 8932 3258 8926 3275 8912 3283 8880
TIME...MOT...LOC 2010Z 258DEG 39KT 3267 8905 3225 8925

$$

MSC069-099-101-142045-
/O.CON.KJAN.SV.W.0077.000000T0000Z-110314T2045Z/
NEWTON MS-KEMPER MS-NESHOBA MS-
310 PM CDT MON MAR 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHEASTERN NESHOBA...SOUTHWESTERN KEMPER AND NEWTON COUNTIES...

AT 310 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BETHSAIDA TO 6 MILES SOUTHWEST OF LAWRENCE MOVING EAST AT 45
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DECATUR...NEWTON...HOUSE...LITTLE ROCK...FORESTDALE...HERBERT
SPRINGS...HICKORY...DUFFEE AND BLUFF SPRINGS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR MISSISSIPPI.

&&

LAT...LON 3269 8884 3259 8887 3257 8891 3226 8898
      3225 8932 3258 8926 3275 8912 3283 8880
TIME...MOT...LOC 2010Z 258DEG 39KT 3267 8905 3225 8925

$$

DL
539 
WWUS54 KJAN 142034
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
334 PM CDT MON MAR 14 2011

MSC069-099-101-142044-
/O.CAN.KJAN.SV.W.0077.000000T0000Z-110314T2045Z/
NEWTON MS-KEMPER MS-NESHOBA MS-
334 PM CDT MON MAR 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NESHOBA...
SOUTHWESTERN KEMPER AND NEWTON COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR MISSISSIPPI.

LAT...LON 3269 8884 3260 8888 3257 8891 3226 8898
      3225 8932 3258 8926 3275 8912 3283 8880
TIME...MOT...LOC 2034Z 258DEG 39KT 3272 8875 3230 8895

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 11:15 AM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Mar 14, 11:15 AM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1115 AM CDT MON MAR 14 2011

.UPDATE...EXPECTING A RATHER COMPLEX WEATHER SITUATION TO UNFOLD
ACROSS THE ARKLAMISS REGION THIS AFTERNOON. CURRENT AREA RADARS
SHOWS A LOOSE LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS RUNNING
FROM NEAR HOUSTON NORTHEAST THROUGH CENTRAL LOUISIANA...THROUGH THE
ARKLAMISS DELTA...AND INTO FAR NORTH-CENTRAL MISSISSIPPI. THE ACTUAL
COLD FRONT IS LAGGING BEHIND THIS AREA OF CONVECTION BY SOME 50 TO
75 MILES TO THE NORTHWEST AND QUITE A FEW AVAILABLE HIRES MODELS
SHOW SOME REDEVELOPMENT OF AT LEAST SCATTERED THUNDERSTORMS ALONG
THIS BOUNDARY LATER TODAY INTO THIS EVENING.

HOWEVER...VERY SHORT TERM MESOSCALE TRENDS REVEAL THAT PROBABLY THE
BEST OVERALL RISK OF SEVERE WEATHER WILL EVOLVE THIS AFTERNOON INTO
EARLY THIS EVENING OVER THE SOUTHEAST THIRD OF MY ZONES (ROUGHLY
ALONG AND SOUTHEAST OF A BUDE...TO METRO JACKSON...TO MACON LINE).
IT IS IN THIS AREA WHERE THE BEST LOW LEVEL SHEAR...INSTABILITY AND
LIFT WILL BE TEMPORARILY JUXTAPOSED AS THE INITIAL LEADING BAND OF
SHOWERS AND STORMS BECOMES ENTIRELY SURFACE-BASED. WE HAVE MODIFIED
PRODUCTS TO HIGHLIGHT SEVERE POTENTIAL FOCUS IN THIS AREA...AND TO
ALSO MENTION THE OUTSIDE CHANCE OF A FEW TORNADOES. LOW LEVEL SHEAR
IS EXPECTED TO BE MARGINAL FOR TORNADOGENESIS...BUT NOT PROHIBITIVE
BY ANY MEANS. DESPITE MENTIONING TORNADOES IN THAT SECTOR WITH THIS
UPDATE...WE STILL ANTICIPATE THE MAIN RISK WILL BE DAMAGING WIND
GUSTS OR LARGE HAIL.

ELSEWHERE...THE CURRENT LINEAR CONVECTIVE MASS MOVING THROUGH MY
NORTHWEST IS RATHER WEAK...BUT WILL LIKELY TRANSITION TO A STRONGER
AND MORE SURFACE-BASED MODE IN THE NEXT HOUR OR TWO. TO THE
NORTHWEST OF THIS CONVECTION WE STILL CANNOT DISCOUNT THE POTENTIAL
FOR STORMS FIRING UP ALONG THE ACTUAL FRONT THROUGH THE AFTERNOON
AND EVENING...AND ANY SUCH ACTIVITY OF THAT SORT WOULD DEFINITELY
HAVE A NON-ZERO SEVERE POTENTIAL.

UPDATES TO THE FORECAST DONE AND SHIPPED. /BB/

&&

.PREV DISCUSSION... /ISSUED 502 AM CDT MON MAR 14 2011/

TODAY THROUGH TUESDAY NIGHT...

THE POTENTIAL FOR SEVERE WIND GUSTS HAS INCREASED A BIT...ESPECIALLY
FOR THIS AFTN...BASED ON RECENT TREND UPWARD IN INSTABILITY FORECAST.
THE DEEPENING LOW SHOWS UP WELL OVER THE CENTRAL PLAINS EARLY THIS
MORNING IN SATELLITE IMAGERY AND MODELS ARE IN GOOD AGREEMENT IN
SHOWING THE LOW CONTINUING TO DIG SOUTHEASTWARD WHILE THE ASSOCIATED
COLD FRONT PUSHES EAST ACROSS THE ARKLAMISS LATER THIS AFTERNOON AND
EVENING.

A LINE OF THUNDERSTORMS IS CURRENTLY MOVING EAST ACROSS SOUTHWEST
ARKANSAS AND NORTHEAST TEXAS...SLIGHTLY AHEAD OF THE SURFACE COLD
FRONT. WHILE FORCING IS STRONG ALONG THE COLD FRONT...A STOUT MID
LEVEL CAP AND DEEP ELEVATED MIXED LAYER IS NOTED IN THE PRE-
FRONTAL AIRMASS. MUCH OF THE LIFT IS GOING INTO CAP EROSION...BUT
EXPECT STRONG HEIGHT FALLS (~ 70M @H500) AND 40-50 KTS OF DEEP LAYER
SHEAR WILL MAINTAIN THE ORGANIZED CONVECTIVE LINE EASTWARD ACROSS
THE ARKLAMISS. THE STRONG FORCING AND SOMEWHAT ORTHOGONAL
UNIDIRECTIONAL SHEAR VECTORS WILL SUPPORT A BROKEN LINEAR CONVECTIVE
SYSTEM AS INDICATED BY HIGH RES LOCAL AND NATL WRF/RUC GUIDANCE.
STEEP MID LEVEL LAPSE RATES WILL CONTRIBUTE TO AFTN MIXED LAYER CAPE
IN THE 500-1000 J/KG WITH THE MOST RECENT HRRR MODEL INDICATING UP
TO 1500 J/KG ALONG THE HWY 84 CORRIDOR.

THE INCREASED CAPE FORECAST FOR THE AFTERNOON LEADS TO HIGHER
CONFIDENCE FOR TSTMS ROOTED IN BOUNDARY LAYER AND WILL INCREASE
MENTION OF WIND POTENTIAL IN THE HWO/HAZARD PRODUCTS. WHILE CAPPING
AHEAD OF THE FRONT WILL LIMIT PRE-FRONTAL DISCRETE CELLULAR
DEVELOPMENT AND LOW LEVEL WIND SHEAR WILL BE RELATIVELY WEAK...THERE
MAY BE A SMALL WINDOW FOR TORNADO POTENTIAL IF CAPE IS STRONGER THAN
CURRENTLY FORECAST. FOR NOW...WILL KEEP PRIMARY SVR WEATHER RISKS
INDICATED AS SVR WIND GUSTS AND HAIL GIVEN VERY COLD TEMPERATURES
ALOFT WITH RELATIVELY LOW WET BULB ZERO HEIGHTS. ALSO...SOME LOCALLY
HEAVY DOWNPOURS ARE EXPECTED...BUT AVERAGE QPF IS EXPECTED TO REMAIN
BELOW AN INCH GIVEN PROGRESSIVE SYSTEM AND LIMITED DEEP LAYER
MOISTURE WITH PRECIPITABLE WATER NOT MORE THAN AROUND 1.25 INCHES.
PONDING OF WATER AND MINOR FLOODING OF LOW-LYING/POOR DRAINAGE AREAS
WOULD BE EXPECTED IN THIS EVENT...BUT DO NOT EXPECT IT TO HAVE A
SIGNIFICANT IMPACT ON RIVER FLOODING.

OTHERWISE...MUCH DRIER AND COOLER CONDITIONS WILL MOVE INTO THE
ARKLAMISS AS WE GO INTO TUESDAY AND TUESDAY NIGHT. COLD ADVECTION
AND ASSOC STRATUS WILL HOLD TEMPERATURES DOWN TUESDAY WITH MOST
LOCATIONS ALONG AND NORTH OF I-20 NOT GETTING OUT OF THE 50S FOR
HIGHS. /EC/

WEDNESDAY THROUGH SUNDAY...

FOR THE MID TO LATE WEEK PERIOD A FLAT LONGWAVE RIDGE WILL DEVELOP
ACROSS THE REGION WITH A PROGRESSIVE STREAM OF WEAK EMBEDDED SHORT
WAVES. MODELS DO TRY TO BRING SOME SPOTTY LIGHT RAIN...AND THERE ARE
ALSO TIMING DIFFERENCES WITH THE MODELS AND ENSEMBLES WITH THE WEAK
SHORT WAVE TROUGHS. HOWEVER BELIEVE THAT THE CAPPING WITH THE RIDGE
WILL REDUCE OUR CHANCES OF LIGHT RAIN AND KEEP THE REGION GENERALLY
DRY THROUGH THE PERIOD. TEMPERATURES WILL BE ON THE MILD SIDE AND
ABOUT 5-10 DEG F ABOVE NORMAL ON DAILY HIGHS AND LOWS. AS FAR AS
TEMPERATURES ARE CONCERNED...WENT WITH A BLEND OF MEX...GMOS AND
ENSEMBLE GUIDANCE. CONCERNING POPS...CUT DOWN LOW END MOS GUIDANCE
POPS FOR THE LIGHT RAIN/SPRINKLES DURING THE WEEK./17/

&&

.AVIATION...A MIX OF VFR/MVFR/IFR CEILINGS ARE BEING OBSERVED AT
SITES ACROSS THE REGION THIS MORNING DUE TO VARYING HEIGHTS IN
STRATUS.  A LINE OF SHOWERS AND THUNDERSTORMS ACCOMPANYING A COLD
FRONT WILL MOVE EAST ACROSS THE FORECAST AREA FROM LATE THIS MORNING
INTO THIS EVENING.  IN TERM OF TIMING...THIS ACTIVITY LOOKS TO
IMPACT KGLH/KGWO BETWEEN 15-18Z...THEN KJAN/KGTR 18-21Z...AND
KMEI/KHBG 21-00Z. EXPECT VFR/MVFR CONDITIONS WITH
STRATOCUMULUS/CUMULUS AHEAD OF THE LINE...IFR CONDITIONS WITH THE
STORMS...THEN MVFR/IFR RESTRICTIONS ARE EXPECTED WITH A POST-FRONTAL
STRATUS DECK AS WE GO THROUGH THE OVERNIGHT HOURS. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  45  58  40 /  84  56   2   5
MERIDIAN      76  47  62  39 /  75  75   5   7
VICKSBURG     71  43  59  40 /  77  27   2   4
HATTIESBURG   76  51  68  42 /  61  59   5   7
NATCHEZ       71  41  61  40 /  80  36   2   5
GREENVILLE    66  43  55  42 /  75  18   3   2
GREENWOOD     70  42  53  39 /  81  33   4   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50/19/EC/17
Hazardous weather outlook, Mar 14, 2:36 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CDT MON MAR 14 2011

MSZ045-046-051-052-056>058-064>066-072>074-151945-
NESHOBA-KEMPER-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
236 PM CDT MON MAR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY...

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO
THIS EVENING AHEAD OF A STRONG COLD FRONT MOVING EAST ACROSS THE
OUTLOOK AREA. DAMAGING WIND GUSTS TO 60 MPH WILL BE THE PRIMARY
CONCERN WITH ANY SEVERE STORMS...BUT THERE IS ALSO A LOW RISK FOR A
TORNADO OR TWO.

DAYTIME HEATING AHEAD OF A COLD FRONT MOVING THROUGH THE REGION HAS
ALLOWED THE ATMOSPHERE TO BECOME UNSTABLE...THUS ALLOWING SCATTERED
TO NUMEROUS THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF IT. A FEW OF
THESE STORMS COULD BECOME SEVERE WITH STRONG WINDS BEING THE PRIMARY
RISK OF SEVERE WEATHER. WINDS IN THE ATMOSPHERE ARE NOT PARTICULARLY
STRONG...AND THUS SHOULD NOT FAVOR ANY MORE THAN A LOW PROBABILITY OF
TORNADOES. THE RISK FOR STORMS WILL MOVE EAST AND OUT OF THE AREA BY
LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NEEDED LATE THIS AFTERNOON INTO THIS EVENING.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>044-047>050-
053>055-059>063-151945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-HINDS-
RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-
236 PM CDT MON MAR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...EXTREME
SOUTHEAST ARKANSAS...AND PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

19

In the hours before

Special weather statement, Mar 14, 1:22 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
122 PM CDT MON MAR 14 2011

MSZ043-048-049-141920-
HINDS MS-RANKIN MS-MADISON MS-
122 PM CDT MON MAR 14 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM POCAHONTAS TO 6 MILES SOUTH OF CLINTON AT 122
PM CDT...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTH CENTRAL MADISON...RANKIN AND NORTHEASTERN HINDS
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

19
Local storm report, Mar 14, 2:19 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
219 PM CDT MON MAR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     TSTM WND DMG     2 E FLORENCE            32.15N 90.09W
03/14/2011                   RANKIN             MS   PUBLIC

            MULTIPLE LARGE TREES AND LIMBS DOWN IN THE MAGNOLIA
            SPRINGS SUBDIVISION

&&
Local storm report, Mar 14, 2:27 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
227 PM CDT MON MAR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND DMG     1 S BOWLING GREEN       33.15N 89.91W
03/14/2011                   HOLMES             MS   PUBLIC

            LARGE LIMBS DOWN

&&
Special weather statement, Mar 14, 2:30 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT MON MAR 14 2011

MSZ031-142000-
LOWNDES MS-
230 PM CDT MON MAR 14 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES NORTHWEST OF COLUMBUS AFB TO 4 MILES
NORTHWEST OF CRAWFORD AT 231 PM CDT...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN LOWNDES COUNTY SHOULD MONITOR THESE STORMS CLOSELY.

DL
Local storm report, Mar 14, 2:39 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT MON MAR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     TSTM WND DMG     1 N FLORENCE            32.17N 90.13W
03/14/2011                   RANKIN             MS   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ACROSS HIGHWAY 49.INITIALLY
            REPORTED BY HAM RADIO AND CONFIRMED BY FLORENCE POLICE

&&
Special weather statement, Mar 14, 2:48 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT MON MAR 14 2011

MSZ038-039-045-046-142020-
KEMPER MS-NESHOBA MS-NOXUBEE MS-WINSTON MS-
248 PM CDT MON MAR 14 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 3 MILES SOUTHWEST OF CENTER RIDGE TO 3 MILES
EAST OF PHILADELPHIA AT 248 PM CDT...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN SOUTHERN WINSTON...NOXUBEE...EASTERN NESHOBA AND NORTHERN
KEMPER COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 12:34 PM CDTSevere Thunderstorm WarningJANAttala, Holmes41 min
Mar 14, 1:27 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin48 min
Mar 14, 1:34 PM CDTSevere Thunderstorm WarningJANAttala, Leake41 min
Mar 14, 1:41 PM CDTSevere Thunderstorm WarningJANHinds, Rankin49 min
Mar 14, 1:51 PM CDTTornado WarningJANMadison, Rankin, Scott39 min
Mar 14, 1:57 PM CDTSevere Thunderstorm WarningJANChoctaw, Neshoba, Oktibbeha, Winston48 min
Mar 14, 2:01 PM CDTTornado WarningJANRankin31 min
Mar 14, 2:13 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Rankin, Scott47 min
Mar 14, 2:27 PM CDTSevere Thunderstorm WarningJANRankin, Scott, Smith48 min
Mar 14, 2:40 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln50 min
Mar 14, 3:15 PM CDTSevere Thunderstorm WarningJANCovington, Simpson, Smith26 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.